- August 25, 2013 at 7:13 pm #109619
imogenhastingsMemberTopics: 2Replies: 4
Hi everyone. I am a 28 year-old female. I started the anti-candida diet a year ago after living for eleven years with a resistant vaginal yeast infection (candida albicans), which does not respond to azole treatment. It was uncomfortable every day, my doctors didn’t have a clue what to do, and I had had enough. So when I found the anti-candida community it was illuminating and I immediately changed my diet and lifestyle accordingly.
Many symptoms I initially had no idea were related to my yeast infection have disappeared over the year. These include:
fungal skin infections
fungal toenail infections
rashes on my elbows
recurrent pelvic infections
But the vaginal yeast infection, the whole reason I began this journey in the first place, has not disappeared. It’s a constant infection – it doesn’t come and go. It does, however, flare up and get much worse occasionally, when most of the time it’s still there but just ‘at bay’. I stick to the diet pretty well, with the odd stumble, but overall I feel quite proud of myself for how much I’ve achieved. I simply can’t understand why everything else has gone away except for this one thing. My big fear is that the length of time I’ve had the infection has some how damaged my vagina and made it impossible for it to recover.
Wondered whether anyone had any advice, words of support, or experiences to share that I might draw from?
ImogenAugust 25, 2013 at 10:13 pm #109630
Able900SpectatorTopics: 92Replies: 4811
I’m not doubting that you have or had a Candida albicans overgrowth considering your other symptoms, but have you been tested lately to make certain that you do not also have bacterial vaginosis?
Quote: Many women often mistakenly think they have a “yeast infection” and treat themselves when, in fact, they have a similar vaginal infection that will not respond to self-treatment with over-the-counter yeast medications. A study by the American Social Health Association found that 70% of women self-treated vaginal infections before calling a health care provider. Most often, they incorrectly thought they had a yeast infection when, in fact, it was bacterial vaginosis.
If you’re certain that your problem is still the Candida, I would need to know about the supplements the amounts you were taking during your treatment before offering any suggestions; also what you are taking at this time.
AbleNovember 8, 2013 at 2:59 pm #112428
bre bMemberTopics: 0Replies: 2
Able is right… you could have BV. Although, if you have had a consistent yeast infection problem and been diagnosed with such, the doctors may not be able to do much in the way of conventional medications.
BV is a bacterial infection, and it is treated with Metronidazole (which is an azole drug… and you do not respond to treatment, correct?) or with Clindamycin, an anti-biotic that will provoke the Candida and throw off your intestinal flora balance, causing possible recurrent systemic symptoms that you have listed above.
It maybe a combination of the two, and therefore kind of a lose/lose situation.
I have the same issue. I had my first yeast infection at 5 years old, and was diagnosed with Systemic Candida at age 18. I am 30 now, and still struggle with it. There is no way truly of “beating” it, so I keep it at bay.
I would be interested to see if anyone knew of any natural supplements. I am currently taking Candida cleanse mixed herbal supplements, with probiotics and a liquid hydrogen peroxide supplement that provides pure oxygen after it is diluted in water. I have heard Candida is anaerobic, meaning it cannot survive with oxygen, and thus the pure O2 molecules can purge the system. At any rate, when I take it, I feel a cleansing and a good bit of “die-off” occurs fairly quickly.
It may just be the energy boost my poor system needs after fighting this for 12 years.
I understand your pain Imogen, it is a constant battle and it feels like it will never stop sometimes. I am just happy to have found a regiment that’s working for the time being… My body will quickly stop responding to treatments, and then I go without for a year and start back over.
Hormones have a lot to do with the recurrent vaginal yeast infections as well… are you on birth control? I had to stop taking hormonal therapy as a means of contraception because of it affecting my severity of vaginal yeast overgrowth.
Just a few thoughts
BreNovember 16, 2013 at 3:45 am #112643
BethanyAlaskaMemberTopics: 1Replies: 6
Am following this post with interest. Am just starting my Candida journey, after having recurrent yeast infections since I was a small child. Was hoping that would be the first thing to go.January 5, 2014 at 4:13 pm #114117
dwaMemberTopics: 0Replies: 2
I have this problem and have found that topical application of coconut oil gives a certain amount of relief in the short term. Acidophilus vaginal pessaries, which you can buy online or at some health food stores, are very effective but very expensive as I have to keep using them to keep the problem at bay.
I’ve not found a way of ending this condition, but as long as I keep treating it, I don’t have thrush, cystitis or vaginosis, all of which have plagued me in the past. When I stop treating it, it comes back.
I find the problem is related to hormonal changes in my menstrual cycle and if I start treating the problem at the right time ( a day or two before my period) I can treat it daily for a few days and it will usually go away completely for a month, unless I have a candida flare up for another reason eg eat the wrong food or get ill.January 5, 2014 at 7:28 pm #114136
stifooMemberTopics: 1Replies: 24
Wow, yeah. i have the same exact thing. It all started with a yeast infection I got in my 20’s that never really went away. Turned into BV and been dealing with occasional BV flare ups and constant yeast infections that get better and worse. I too was hoping they would be the first thing to go 🙁 But of all my symptoms that are clearing up…nothing has really touched it at all! The only time i experienced relief for any given period of time was when I was using these particular yellow, dry suppositories called “suppositories 1” i will have to look up the manufacturer for you and order more myself.January 5, 2014 at 7:31 pm #114137
The topic ‘The One Remaining Symptom’ is closed to new replies.